top of page

Dawn's son regressed and became non-verbal at 18 months after Hib and DTaP

Dawn's son, Dante, is 25 years old and has both down syndrome and autism. When Dante was an infant, he was very engaged, active, and considered high-functioning. His vocabulary was growing and he could say several words.


But after Dante's 18-month well-baby visit, his behavior and abilities suddenly changed. During his appointment, he received both the Haemophilus influenzae type B (Hib) vaccine and DTaP (Diphtheria, Tetanus, and Pertussis). According to KidsHealth.org, DTaP can cause mild side effects including fever, crankiness, tiredness, and loss of appetite. But for Dante, he never improved and continued regressing for a full year. He stopped interacting with his family and lost all of his speech, and remains non-verbal.



Dawn shares her son's story on the Children's Health Defense (CHD) VAX-unVAX Bus in collaboration with the Michigan chapter of CHD and Michigan for Vaccine Choice (MVC).


28 views

Comments


bottom of page